What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 5, 5:54 PM CST, 26 minutes earlier. Its key messages:
- Scattered thunderstorms this afternoon and evening across the region. Isolated severe storms are possible that could produce damaging wind gusts. Torrential rainfall is also possible that could produce localized urban and low-lying flooding. The most favored time frame for strong storms is through 9 pm.
- Until storms arrive later today, it will remain very warm and humid with heat indices in the lower to middle 90s over east- central to northeast Wisconsin. Those with outdoor plans should take precautions for the heat.
- Gusty winds and high waves will lead to conditions hazardous to small craft through tonight on the Lake Michigan nearshore waters. Small craft should exercise caution on the Bay of Green Bay. Hazardous swimming conditions will also be present for the Lake Michigan beaches across Door, Kewaunee, and Manitowoc counties through tonight.
Area forecast discussion, Jul 5, 5:54 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
654 PM CDT Sat Jul 5 2025
Updated aviation portion for 00Z TAF issuance
.KEY MESSAGES...
- Scattered thunderstorms this afternoon and evening across the
region. Isolated severe storms are possible that could produce
damaging wind gusts. Torrential rainfall is also possible that
could produce localized urban and low-lying flooding. The most
favored time frame for strong storms is through 9 pm.
- Until storms arrive later today, it will remain very warm and
humid with heat indices in the lower to middle 90s over east-
central to northeast Wisconsin. Those with outdoor plans should
take precautions for the heat.
- Gusty winds and high waves will lead to conditions hazardous to
small craft through tonight on the Lake Michigan nearshore
waters. Small craft should exercise caution on the Bay of Green
Bay. Hazardous swimming conditions will also be present for the
Lake Michigan beaches across Door, Kewaunee, and Manitowoc
counties through tonight.
&&
.DISCUSSION...
Issued at 230 PM CDT Sat Jul 5 2025
Short Term...Tonight and Sunday
Shortwave trough crosses upper Great Lakes through tonight,
dragging a sfc cold front across the state late this evening
through the overnight hours. Strongest wave within the trough is
remnant MCV that is shifting over western Upper Michigan with tail
end of the MCV helping to kick off convection over northwest into
central and north-central WI. Though SBCAPEs have increased to
1500-2500J/kg, stronger effective shear over 30 kts staying ahead
of MCV to the north has limited storm organization thus far over
our area. However, still a risk of isolated severe storms rest of
the afternoon and into the evening given the instability and
solar insolation that has occurred so far today, especially over
east-entral and far northeast WI. PWATs near 2" with slower
effective storm motions will result in brief torrential downpours.
Where individual cells train, there will be a risk of isolated
flooding, especially if the heavy rain occurs in low-lying and
poor drainage areas. Ahead of the storms, heat index values will
remain in the mid to upper 90s, maximized across portions of the
Fox Valley and just to the west. Showers and storms will end late
evening and overnight as winds turn north.
Lingering clouds will partially clear out late tonight into Sunday
morning. Not near as warm and turning less humid behind the front.
Highs reaching the mid 70s to lower 80s, warmest across portions
of central WI. Will be a bit breezy behind the front along the Lake
Michigan shore, but winds and waves look to come up short to justify
the need for additional beach hazard statements. Those heading out
on the water should still expect choppy conditions.
Long Term...Sunday Night Through Saturday
Relatively seasonal weather can be expected during the upcoming
week. Low amplitude, zonal flow will be present across the US-
Canadian border which will send shortwave impulses across the
region on Monday night/Tuesday and also towards Friday. These
will be the time frames of higher shower and thunderstorm
chances. The potential for severe weather appears low at this
time. There are some hints that shortwave troughs crossing during
these times could be stronger. If that is the case and they time
out during peak heating, then severe weather chances would
increase.
Seasonable temperatures are forecast next week. Highs on most
days will range from the upper 70s to middle 80s. Lows each
night will range from the middle 50s to middle 60s.
&&
.AVIATION...for 00Z TAF Issuance
Issued at 654 PM CDT Sat Jul 5 2025
Scattered showers and isolated storms will continue through the
evening hours as a cold front moves across the region. Lightning
and torrential rain will be the main threats from the storms, but
the strongest storms could produce small hail and gusty winds.
Lingering showers and an isolated storm is expected overnight,
especially across eastern WI. Will utilize TEMPO groups for the
best thunder chances this evening, but hold off on any thunder
overnight as thunder chances decrease. Have lowered ceilings this
evening and overnight as majority of models have a period of IFR
clouds. Clouds will stick around into Sunday morning, with
partial clearing through the day. Some daytime cu is possible
where the clearing occurs in the late morning and afternoon.
Southwest to west winds will shift to the north behind the cold
front overnight, then to the north/northeast on Sunday. Gusts to
~20 kts are expected.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until midnight CDT tonight for WIZ022-
040-050.
&&
DISCUSSION.....JLA/MPC
AVIATION.......Bersch
Hazardous weather outlook, Jul 5, 2:23 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
323 PM CDT Sat Jul 5 2025
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
323 PM CDT Sat Jul 5 2025
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Scattered thunderstorms will continue through late this evening.
Isolated severe storms are possible that could produce damaging
wind gusts. Storm motion will be from the southwest at 30 to 35
mph. The strongest storms are expected through 9 pm. The storms
will also produce torrential rainfall, which could produce
localized urban flooding and flooding in low-lying areas. The
flooding risk will increase if storms track over the same areas.
High waves and dangerous currents will lead to hazardous swimming
conditions through midnight for the Lake Michigan beaches across
Door, Kewaunee, and Manitowoc counties.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
There is a chance of thunderstorms at times from Monday night
through Wednesday. The risk of severe weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report any wind gusts over 40 mph, hail
greater than a half inch in diameter and any flooding to the National
Weather Service in Green Bay.
LMZ521-522-541>543-062030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
323 PM CDT Sat Jul 5 2025
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Gusty winds and high waves will lead to conditions hazardous to
small craft on the Lake Michigan nearshore waters through midnight.
Small craft should exercise caution on the Bay of Green Bay.
Scattered thunderstorms are expected through late this evening.
Any storms that develop will pose a threat to mariners. The
primary hazards will be strong winds and torrential downpours.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
There is a chance of thunderstorms at times from Monday night
through Wednesday.
JLA
In the hours before
Local storm report, Jul 5, 3:51 PM CST, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
451 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Rain Plover 44.46N 89.55W
07/05/2025 M1.10 Inch Portage WI CO-OP Observer
Total since midnight, however 1.07 inches
fell during the past hour. Some minor
ponding of water on city streets.
&&Special weather statement, Jul 5, 4:42 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
542 PM CDT Sat Jul 5 2025
WIZ036-037-045-052345-
Waushara WI-Waupaca WI-Portage WI-
542 PM CDT Sat Jul 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WAUPACA...SOUTHEASTERN
PORTAGE AND WAUSHARA COUNTIES UNTIL 645 PM CDT...
At 542 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 5 miles southwest of Amherst to 9 miles
southwest of Wautoma, or extending from 13 miles southeast of
Stevens Point to 9 miles southwest of Wautoma, moving northeast at
35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waupaca, Wautoma, New London, Clintonville, Redgranite, Amherst,
Fremont, Embarrass, Chain O' Lakes-King, Hartman Creek State Park,
Napowan Scout Camp, Silver Lake, Weyauwega, Pine River, Royalton,
Manawa, Iola, Marion, Dakota and Mount Morris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4424 8938 4441 8953 4468 8915 4468 8866
4463 8861 4459 8861 4459 8874 4424 8874
4424 8889 4415 8889 4398 8924 4398 8954
TIME...MOT...LOC 2242Z 233DEG 28KT 4439 8936 4425 8923 4398 8942
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KurimskiSpecial weather statement, Jul 5, 4:53 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
553 PM CDT Sat Jul 5 2025
WIZ022-052330-
Door WI-
553 PM CDT Sat Jul 5 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DOOR COUNTY THROUGH 630
PM CDT...
At 553 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Egg Harbor to 6 miles south
of Ephraim. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Ephraim around 600 PM CDT.
Newport State Park around 605 PM CDT.
Other locations impacted by these storms include Washington Island,
Peninsula Center, Fish Creek, Peninsula State Park, Sister Bay,
Ellison Bay, Rock Island State Park, Baileys Harbor, and Rowleys Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4534 8681 4525 8690 4519 8692 4517 8697
4510 8695 4501 8710 4498 8711 4517 8744
4520 8742 4524 8734 4522 8728 4522 8721
4533 8710 4534 8701 4540 8699 4542 8694
4540 8693 4541 8688 4540 8684 4543 8682
TIME...MOT...LOC 2253Z 219DEG 37KT 4519 8732 4508 8712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KurimskiSpecial weather statement, Jul 5, 5:17 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
617 PM CDT Sat Jul 5 2025
WIZ037-045-048-052345-
Waupaca WI-Winnebago WI-Waushara WI-
617 PM CDT Sat Jul 5 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WINNEBAGO...EASTERN
WAUSHARA AND SOUTHEASTERN WAUPACA COUNTIES THROUGH 645 PM CDT...
At 616 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Napowan Scout Camp to near Redgranite.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Redgranite around 620 PM CDT.
Waupaca, Fremont, and Lake Poygan around 630 PM CDT.
Other locations impacted by these storms include Fitzgerald Corners,
Northport, Orihula, Rivermoor, Borth, Winneconne, Zittau, Tustin,
Metz, and Manawa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4421 8927 4465 8866 4459 8866 4459 8874
4424 8874 4424 8867 4407 8867 4398 8897
4398 8932 4399 8932
TIME...MOT...LOC 2316Z 225DEG 37KT 4419 8911 4401 8909
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KurimskiSpecial weather statement, Jul 5, 5:42 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
642 PM CDT Sat Jul 5 2025
WIZ037-038-045-048-060015-
Waushara WI-Waupaca WI-Winnebago WI-Outagamie WI-
642 PM CDT Sat Jul 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WAUPACA...
EASTERN WAUSHARA...NORTHERN WINNEBAGO AND OUTAGAMIE COUNTIES UNTIL
715 PM CDT...
At 642 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near New London to over Lake Poygan, or
extending from 15 miles east of Waupaca to 16 miles northwest of
Oshkosh, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Appleton, Menasha, Kaukauna, Little Chute, New London, Kimberly,
Black Creek, Fremont, Lake Poygan, Northern Lake Winnebago,
Darboy, Neenah, Greenville, Combined Locks, Dale, Hortonville,
Winneconne, Weyauwega, Royalton and Medina.
LAT...LON 4398 8905 4436 8895 4459 8861 4459 8838
4427 8827 4424 8833 4424 8840 4421 8840
4398 8896
TIME...MOT...LOC 2342Z 235DEG 37KT 4435 8877 4425 8875 4415 8882
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KurimskiSpecial weather statement, Jul 5, 6:08 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
708 PM CDT Sat Jul 5 2025
WIZ038-048-049-060030-
Calumet WI-Winnebago WI-Outagamie WI-
708 PM CDT Sat Jul 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CALUMET...
NORTHEASTERN WINNEBAGO AND OUTAGAMIE COUNTIES UNTIL 730 PM CDT...
At 708 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles southwest of Black Creek to
near Menasha, or extending from 11 miles northwest of Appleton to 6
miles west of Appleton, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Appleton, Menasha, Kaukauna, Little Chute, New London, Kimberly,
Black Creek, Darboy, Northern Lake Winnebago, Neenah, Greenville,
Seymour, Combined Locks, Wrightstown, Dale, Sherwood, Hortonville,
Medina, Shiocton and Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4424 8871 4429 8871 4442 8874 4444 8874
4453 8826 4438 8819 4418 8819 4413 8870
TIME...MOT...LOC 0008Z 258DEG 27KT 4437 8855 4431 8848 4424 8851
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Kurimski